Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 64, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 20, 2009, 8:54 PM EDT for Jefferson County, Kentucky; Floyd County, Indiana. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2009, 8:54 PM EDT (00:54 UTC)
- Expired
- Sep 21, 2009, 5:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 10:23 PM EDT | FLASH FLOOD | Valley Station, KY | DIXIE HIGHWAY AT VALLEY STATION ROAD CLOSED DUE TO HIGH WATER. |
| Sep 20, 11:04 PM EDT | FLASH FLOOD | Louisville, KY | PRESTON HWY CLOSED AT HESS. INTERSTATE 65 HAS HIGH WATER AT CRITTENDEN DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 210054
FFWLMK
INC043-KYC111-210400-
/O.NEW.KLMK.FF.W.0064.090921T0054Z-090921T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM EDT SUN SEP 20 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
SOUTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL MIDNIGHT EDT
* AT 852 PM EDT...THE PUBLIC REPORTED ABOUT SIX INCHES OF WATER
FLOWING OVER BROWNSBORO ROAD AT LINDSEY AVENUE. RAIN GAUGES ALONG
THE OHIO RIVER HAVE ALSO INDICATED THAT OVER TWO INCHES OF RAIN HAS
FALLEN IN THE PAST TWO HOURS SO FLASH FLOODING FROM THESE TRAINING
THUNDERSTORMS WILL LIKELY OCCUR IN AND AROUND THE LOUISVILLE METRO
AREA.
* LOCATIONS IMPACTED INCLUDE...
FAIRDALE...
LOUISVILLE...
LYNDON...
OKOLONA...
PLEASURE RIDGE PARK...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH AND A HALF ARE POSSIBLE IN
THE WARNED AREA AS HEAVY THUNDERSTORMS ARE MOVING OVERHEAD AT THE
MOMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3833 8553 3809 8566 3803 8592 3818 8591
3818 8594 3821 8595 3828 8591 3831 8580
3828 8578 3827 8574 3831 8567 3837 8565
3837 8563
$$
AL3 follow-up statements
000
WGUS53 KLMK 210328
FFWLMK
INC043-KYC111-210900-
/O.EXT.KLMK.FF.W.0064.000000T0000Z-090921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT SUN SEP 20 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
SOUTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 500 AM EDT
* AT 1123 PM EDT...DOPPLER RADAR HAD ESTIMATED THAT THREE TO FIVE
INCHES OF RAIN HAD FALLEN OVER THE PAST FEW HOURS FROM PREVIOUS
HEAVY THUNDERSTORMS. ALTHOUGH THE HEAVIEST RAIN HAS MOVED OFF TO THE
EAST OF THE WARNED AREA...SEVERAL ROADS REMAIN CLOSED DUE TO HIGH
WATER IN THE VALLEY STATION AND OKOLONA AREAS. THUS THE FLASH FLOOD
WARNING HAS BEEN EXTENDED AS EXCESSIVE RUNOFF FROM PREVIOUS HEAVY
RAINS WILL STILL CAUSE FLASH FLOODING. THE HEAVIEST RAINFALL
AFFECTED URBAN LOCATIONS IN NORTHERN JEFFERSON COUNTY CLOSE TO THE
OHIO RIVER...SO THESE AREAS MAY EXPERIENCE THE WORST FLOODING.
* LOCATIONS IMPACTED INCLUDE...
FAIRDALE...
LOUISVILLE...
LYNDON...
OKOLONA...
PLEASURE RIDGE PARK...
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE HALF INCH ARE POSSIBLE
IN THE WARNED AREA AS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OFF
TO THE EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3833 8553 3809 8566 3803 8592 3818 8591
3818 8594 3821 8595 3828 8591 3831 8580
3828 8578 3827 8574 3831 8567 3837 8565
3837 8563
$$
AL000
WGUS73 KLMK 210628
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EDT MON SEP 21 2009
INC043-KYC111-210900-
/O.CON.KLMK.FF.W.0064.000000T0000Z-090921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IN-JEFFERSON KY-
228 AM EDT MON SEP 21 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
WESTERN JEFFERSON AND SOUTHEASTERN FLOYD COUNTIES...
AT 226 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
FLOODING OVER THE WARNED AREA. IN JEFFERSON COUNTY...PRESTON HIGHWAY
AT MCCULLEY ROAD WAS CLOSED IN ADDITION TO CATHERINE STATION ROAD AT
DIXIE HIGHWAY. ALSO A FEW ROADS REMAINED CLOSED OVER FLOYD COUNTY.
* LOCATIONS IMPACTED INCLUDE...
FAIRDALE...
LOUISVILLE...
LYNDON...
OKOLONA...
PLEASURE RIDGE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3833 8553 3809 8566 3803 8592 3818 8591
3818 8594 3821 8595 3828 8591 3831 8580
3828 8578 3827 8574 3831 8567 3837 8565
3837 8563
$$
AML000
WGUS73 KLMK 210901
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 AM EDT MON SEP 21 2009
INC043-KYC111-210909-
/O.EXP.KLMK.FF.W.0064.000000T0000Z-090921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IN-JEFFERSON KY-
501 AM EDT MON SEP 21 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM EDT FOR WESTERN
JEFFERSON AND SOUTHEASTERN FLOYD COUNTIES...
HEAVY RAINS HAVE MOVED OUT OF THE AREA AND FLOOD WATERS ARE
RECEDING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SOME
MINOR FLOODING STILL EXISTS OVER THE AREA...SO TRAVELERS SHOULD USE
CAUTION ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARDER TO SPOT.
LAT...LON 3833 8553 3809 8566 3803 8592 3818 8591
3818 8594 3821 8595 3828 8591 3831 8580
3828 8578 3827 8574 3831 8567 3837 8565
3837 8563
$$
AMLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 8:38 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 20, 8:38 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 838 PM EDT SUN SEP 20 2009 .EVENING UPDATE... WILL DO AN UPDATE TO INCLUDE HEAVY RAIN WORDING IN THE ZONES...AS WELL AS AREAS OF FOG TOWARDS MORNING (ALTHOUGH THIS WILL BE MORE LIKE A STRATUS BUILD-DOWN FOG SINCE OUR SKIES WILL LIKELY NOT CLEAR OUT OVERNIGHT). ALSO INCREASED QPF AMOUNTS...AND WILL GET RID OF AFTERNOON WORDING IN THE ZONES. UPDATE OUT SOON. && .MESO UPDATE... LINE OF HEAVY SHOWERS AND STORMS ACROSS OUR NW CWA SHOWING SIGNS OF WEAK ROTATION...WITH ONE STORM AHEAD OF THE LINE IN HARRISON COUNTY INDIANA SHOWING PERSISTENT ROTATION (TOR WARNING ON THAT NOW). ANOTHER ONE SHOWING ROTATION IN SW HARRISON COUNTY AS WELL. OVERALL WILL STILL BE CONCERNED WITH HEAVY RAIN AND FLASH FLOODING...AS PORTIONS OF THE AREA (EASTERN CRAWFORD COUNTY INDIANA) HAVE RECEIVED OVER THREE INCHES OF RAIN WITH DOPPLER RADAR STORM TOTAL ESTIMATES AGREEING. HOWEVER VWP SHOWING WEAK DEEP LAYER SHEAR...WITH SOME BACKING WINDS AT THE SURFACE...SO POSSIBLE TORNADO THREAT AS WELL. && .SHORT TERM (TONIGHT AND MONDAY)... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE CURRENTLY SPREADING NORTH/NORTHEASTWARD ACROSS THE FORECAST AREA. THIS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. THIS PRECIPITATION WAS DEVELOPING IN RESPONSE TO A MID LEVEL TROUGH NOSING INTO WESTERN WESTERN KY/TN ALONG THE MISSISSIPPI RIVER SOUTHWARD INTO AR AND MS. AHEAD OF THE MID LEVEL TROUGH...MOISTURE WILL CONTINUE TO STREAM INTO THE REGION AND PRECIPITATION SHOULD BECOME MORE WIDESPREAD...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE FORECAST AREA TONIGHT AS MORE SHOWERS AND THUNDERSTORMS ROTATE NORTHWARD FROM MS/TN. THE 12Z NAM INITIALIZED VERY WELL AND SO FAR SEEMS TO BE VERIFYING QUITE WELL THIS AFTERNOON. THE 12Z GFS ALSO INITIALIZED PRETTY WELL BUT IT WAS APPARENT THAT IT WAS SUFFERING FROM SOME FEEDBACK ISSUES SO WILL RELY MORE ON THE NAM SOLUTION FOR TONIGHT INTO MONDAY. THEREFORE...RAIN CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT WITH SOME OF THE RAIN BEING HEAVY AT TIME. ALTHOUGH THE AREA HAS ALREADY SEEN RAINFALL VALUES OF AROUND ONE AND A HALF INCHES...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA...MOST LOCATIONS ARE STILL WELL BELOW FLASH FLOOD GUIDANCE AND DO NOT ANTICIPATE ANY FLOODING SO NO WATCHES ARE PLANNED AS THE GROUND CAN STILL TAKE QUITE A BIT OF WATER. THE MID LEVEL TROUGH AND ASSOCIATED VORT MAX WILL MOVE NORTHEASTWARD OVERNIGHT PROPAGATING THE BEST CHANCES FOR PRECIP FROM AREAS WEST OF INTERSTATE 65 BEFORE MIDNIGHT TO SOUTHERN INDIANA AND NORTH CENTRAL KY AFTER MIDNIGHT. HOWEVER...THE NAM DOES INDICATE A SHORTWAVE IMPULSE MIGRATING THROUGH THE FLOW AND WIDESPREAD RAIN COULD FALL ACROSS THE ENTIRE CWA THROUGH THE NIGHT IF THIS IN FACT DOES OCCUR. THEREFORE...WILL GENERALLY KEEP THE HIGHEST POPS ACROSS THE NORTHWEST AND SHIFT THEM EASTWARD TOWARD MONDAY MORNING AS THE WHOLE SYSTEM MOVES INTO THE GREAT LAKES AND MID LEVEL FLOW BEGINS TO WEAKEN AND TURN MORE WESTERLY GREATLY DIMINISHING THE CHANCE OF RAIN JUST AFTER THE END OF THE SHORT TERM FORECAST PERIOD. HIGH TEMPERATURES TOMORROW WILL LIKELY BE SIMILAR TODAY AND DID NOT MAKE TOO MANY CHANGES THERE...JUST LOWERED TEMPS A DEGREE OR TWO IN SOME LOCATIONS. OVERNIGHT TEMPS TONIGHT WILL ONLY FALL INTO THE UPPER 60S. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MONDAY NIGHT THROUGH WEDNESDAY... AT THE BEGINNING THIS FORECAST PERIOD (00Z TUESDAY) ALL SHORT AND MEDIUM MODELS ARE FAIRLY CONSISTENT WITH A DEEPENING CLOSED UPPER LEVEL LOW CENTERED OVER WESTERN NEBRASKA AND A DOWN STREAM RIDGE EXTENDING FROM THE GULF COAST STATES NORTH INTO THE OHIO VALLEY. IN THE LOWER ATMOSPHERE A BRISK SOUTHERLY FLOW WILL KEEP GULF MOISTURE STREAMING NORTH INTO THE REGION ON THE BACK SIDE OF HIGH PRESSURE ANCHORED OFF THE EAST COAST. A WEAK LOW WILL MOVE NORTH OF THE AREA AND HEAVIER RAIN WILL BE ENDING WITH A LULL IN PRECIPITATION OVERNIGHT MONDAY. A SECOND SYSTEM WILL MOVE INTO THE AREA TUESDAY AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY. SO WE WILL CONTINUE TO MENTION CHANCE POPS DURING THE PERIOD. PERCEPTIBLE WATER VALUES DURING THIS PERIOD WILL REMAIN BETWEEN 1.5 AND 1.75 INCHES SO SHOWERS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT PERIOD OF TIME. LOW TEMPERATURES WILL RANGE FROM THE MID TO UPPER 60S WITH HIGHS FROM THE UPPER 70S TO LOWER 80S. THURSDAY THROUGH SUNDAY... THE OPERATIONAL GFS CONTINUES TO TRY TO SHIFT THE AFOREMENTIONED WESTERN UNITED STATES UPPER LOW WEST WHILE THE ECMWF AND CANADIAN MODELS AND ENSEMBLES BASICALLY HOLD IT IN THE VICINITY OF WESTERN NEBRASKA AND COLORADO. TOWARD THE END OF THE FORECAST PERIOD THE LOW WILL OPEN UP AND SHIFT TO THE EAST BUT WITH THE GFS SOLUTION BEGINNING FURTHER WEST IT WILL TAKE LONGER BEFORE THE UPPER TROUGH MOVES THROUGH THE REGION. WE WILL CONTINUE WITH THE MORE CONSISTENT ECMWF SOLUTION WHICH IS WETTER AND SLIGHTLY COOLER. SO THAT MEANS WE WILL CONTINUE TO MENTION LOW CHANCE POPS THROUGH THE END OF THE FORECAST PERIOD WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL FOR THE MIDDLE OF SEPTEMBER. && .AVIATION (21/00Z TAFS)... ANOTHER 24-HR TAF PERIOD OF SHOWERS AND STORMS AND ON AND OFF IFR CIGS AND LIFR VSBYS. CURRENTLY...LARGE AREA OF SHOWERS AND THUNDERSTORMS ARE AFFECTING MOST OF SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY WEST OF I-65. HEAVY SHOWERS AND THUNDERSTORMS WILL CREATE LIFR VSBYS AT TIMES MAINLY AT SDF...AND POSSIBLY AT BWG AND LEX...OVER THE NEXT SEVERAL HOURS. THIS IS COVERED BY TEMPOS IN THE TAFS. MVFR CIGS WILL ALSO OCCUR WITH ANY PRECIPITATION. THE WORST OF THIS WILL AFFECT THE SDF TERMINAL OVER THE NEXT 2-4 HOURS. THE BACK EDGE OF THE PRECIP/CLOUDS WILL REACH BWG FIRST...PERHAPS AS EARLY AS 07Z...BUT AMPLE LOW-LEVEL MOISTURE SHOULD KEEP FROM SKIES GOING CLEAR FOR A SHORT PERIOD OF TIME...IF AT ALL. STRATUS SHOULD BUILD IN TOWARD MORNING ESPECIALLY AT SDF AND PERHAPS AT LEX AND BWG. THINK LIFR VSBYS AND IFR CIGS WILL BE THE RULE...AND PERHAPS WORSE AT SDF AROUND 12Z MONDAY. DID NOT GO THAT PESSIMISTIC AT THIS TIME BUT MAY NEED TO AT THE NEXT TAF ISSUANCE. AFTER 13-15Z MONDAY...STRATUS SHOULD LIFT A LITTLE...WITH MVFR CIGS RESULTING. MORE SHOWERS AND STORMS WILL AGAIN BE POSSIBLE...MAINLY FOR LEX AND POSSIBLE SDF AND BWG AGAIN...BUT ONLY UNTIL 18Z MORE THAN LIKELY. LEX WILL HAVE CHANCES OF SHRA/TSRA THROUGH THE ENTIRE TAF PERIOD...ALTHOUGH ALL TERMINALS SHOULD GET A BREAK IN THE PRECIP SOMETIME BETWEEN 08-15Z MONDAY MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...LS LONG TERM....JA AVIATION.....AL UPDATE.......AL
Hazardous weather outlook, Sep 20, 7:38 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 738 PM EDT SUN SEP 20 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 738 PM EDT SUN SEP 20 2009 /638 PM CDT SUN SEP 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REST OF THE EVENING AND INTO THE OVERNIGHT HOURS. UP TO ANOTHER ONE TO TWO INCHES OF RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF THREE TO FOUR INCHES POSSIBLE THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS IS LIKELY...WITH FLASH FLOODING BEING POSSIBLE WHERE THE HEAVIEST THUNDERSTORMS TRAIN...NAMELY OVER SOUTH-CENTRAL INDIANA. ASIDE FROM HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE DAY ON MONDAY BEFORE DIMINISHING LATE IN THE AFTERNOON OR EARLY EVENING. HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL...FLASH FLOODING AND CLOSED ROADWAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. LS
In the hours before
Local storm report, Sep 20, 8:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT SUN SEP 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0813 PM HEAVY RAIN 6 SSE MILLTOWN 38.26N 86.23W
09/20/2009 M3.05 INCH HARRISON IN COCORAHS
3.05 INCHES IN THE LAST 2.5 HOURS.
&&
EVENT NUMBER LMK0900125
FOSTERLocal storm report, Sep 20, 8:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 PM EDT SUN SEP 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD CHARLESTOWN 38.45N 85.67W
09/20/2009 CLARK IN BROADCAST MEDIA
WATER RESCUE IN CHARLESTOWN
&&
EVENT NUMBER LMK0900126
FOSTERLocal storm report, Sep 20, 8:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT SUN SEP 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0824 PM FLASH FLOOD CHARLESTOWN 38.45N 85.67W
09/20/2009 CLARK IN BROADCAST MEDIA
NUMEROUS STREETS IN CHARLESTOWN CLOSED DUE TO FLOODING
INCLUDING BOHART... SUNNYSIDE... NORTHBOUND MAIN...
MARKET AND CARRIAGE WAY.
&&
EVENT NUMBER LMK0900127
FOSTERLocal storm report, Sep 20, 8:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT SUN SEP 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD SELLERSBURG 38.39N 85.76W
09/20/2009 CLARK IN BROADCAST MEDIA
WATER RESCUE AT PERRY CROSSING ROAD NEAR COVERED BRIDGE
CC OUTSIDE OF SELLERSBURG.
&&
EVENT NUMBER LMK0900128
FOSTERLocal storm report, Sep 20, 8:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT SUN SEP 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0831 PM FLASH FLOOD GEORGETOWN 38.30N 85.97W
09/20/2009 FLOYD IN BROADCAST MEDIA
TWO VEHICLES STUCK IN WATER AND BEING RESCUED AT
GREENVILLE ROAD.
&&
EVENT NUMBER LMK0900129
FOSTERLocal storm report, Sep 20, 8:46 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT SUN SEP 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD CLARKSVILLE 38.32N 85.77W
09/20/2009 CLARK IN EMERGENCY MNGR
WATER RESCUE ON VAXTER AVE IN CLARKSVILLE
&&
EVENT NUMBER LMK0900130
FOSTERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:17 PM EDT | Areal Flood Advisory | LMK | Oldham, Trimble | 3 hr |
| Sep 20, 9:36 PM EDT | Areal Flood Advisory | LMK | Bullitt, Hardin | 2 hr |
| Sep 20, 9:46 PM EDT | Areal Flood Advisory | LMK | Meade | 4 hr |
| Sep 20, 10:31 PM EDT | Areal Flood Advisory | LMK | Bullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 2 more | 3 hr |
| Sep 20, 10:39 PM EDT | Flash Flood Warning | LMK | Bullitt, Hardin | 3 hr |
| Sep 20, 10:56 PM EDT | Areal Flood Advisory | LMK | Barren, Green, Hart, Larue | 3 hr |
| Sep 20, 10:56 PM EDT | Flash Flood Warning | LMK | Oldham, Trimble | 3 hr |
| Sep 21, 4:44 PM EDT | Flash Flood Warning | LMK | Marion | 3 hr |
| Sep 21, 4:53 PM EDT | Areal Flood Advisory | LMK | Ohio | 105 min |
| Sep 21, 5:18 PM EDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Sep 21, 6:17 PM EDT | Areal Flood Advisory | LMK | Simpson, Warren | 84 min |
| Sep 21, 7:38 PM EDT | Flash Flood Warning | LMK | Washington | 83 min |
| Sep 20, 8:31 PM EDT | Flash Flood Warning | LMK | Clark, Floyd | 9 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.